MAUDE Adverse Event Report: HOSPIRA COSTA RICA LTD. PLUM 360 DRIVER NEW; PUMP INFUSION

HOSPIRA COSTA RICA LTD. PLUM 360 DRIVER NEW; PUMP INFUSION
Catalog Number 30010
Medical Device Problem Codes Thermal Decomposition of Device (1071); Battery Problem (2885)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Patient Involvement (2645)
Date of Event 03/20/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device is expected to be returned for investigation.It has not yet been received.
 
Event or Problem Description
The customer reported that the device battery overheated, there was a hole in the battery, and it was hot enough that the bottom of the case and battery door burnt.There were no reports of any adverse patient events or delays in critical therapies while the device was in clinical use.No additional information was provided.
 
Additional Manufacturer Narrative
Testing and investigation found that during visual inspection, the battery was noted to be swollen and the battery door pad was melted (not battery door).The customer's complaint was confirmed and the probable cause was found to be due to a defective battery.
 
Event or Problem Description

Brand Name
PLUM 360 DRIVER NEW
Common Device Name
PUMP INFUSION
Manufacturer (Section D)
HOSPIRA COSTA RICA LTD.
9615050
zona franca global,
la aurora heredia
CS 
MDR Report Key7373581
Report Number9615050-2018-00032
Device Sequence Number1055573
Product Code FRN
UDI-Device IdentifierM3353001004051
UDI-Public+M3353001004051$$+70021784255/16D20170518
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K141789
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/20/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number30010
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/04/2018
Initial Date Received by Manufacturer 03/20/2018
Supplement Date Received by Manufacturer04/11/2018
Initial Report FDA Received Date03/27/2018
Supplement Report FDA Received Date04/19/2018
Patient Sequence Number1